Tornadoes · United States · Kentucky · 2018

EF1 tornado, Pryorsburg, Kentucky, April 3, 2018

This EF1 tornado ran 0.8 miles across Graves County on April 3, 2018, touching down at 7:36 PM CDT and reaching 75 yards wide. It killed nobody, and did $20,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 3, 2018
Touchdown
7:36 PM CDT (00:36 UTC)
Lifted
7:38 PM CDT (00:38 UTC)
On the ground
2 minutes
Path length
0.8 miles (1.3 km)
Path width
75 yards (69 m)
Deaths
0
Injuries
0
Property damage
$20,000
County
Graves County
Touchdown point
36.694, -88.727
Lift-off point
36.700, -88.713
Record number
1804031836-01

The damage survey

6 damage points were recorded along this path by NWS PAH, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 100 mph.

  • chicken barn wall blown out.
  • unoccupied mobile home destroyed. trees nearby snapped. Another mobile home next to it sustained minor damage to skirt.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Clusters of strong to severe thunderstorms moved eastward out of southern Illinois and southeast Missouri. The storms produced four tornadoes over the far western counties of Kentucky before weakening as they moved east across the Kentucky Lake region. The most significant tornado, which occurred over Livingston County, was rated EF-2. The severe storms occurred ahead of a cold front that accelerated east-southeast toward the lower Ohio Valley. Cooling aloft ahead of a shortwave trough over the Plains, combined with diurnal heating and moist southerly winds, resulted in a corridor of convection ahead of the front. The storms weakened somewhat as they moved east across the Kentucky Lake region into slightly drier and more stable air.

The tornado started just south of Kentucky Highway 1748, where it uprooted some trees. As the tornado continued northeast, tin from barn roofs was lofted about 100 yards into a nearby field. An unoccupied mobile home was moved about four feet from its foundation. The walls were gone, but the wood frame and roof remained. Trees nearby were snapped. Peak winds were estimated near 95 mph. The tornado lifted just as it reached the Purchase Parkway.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

0 minutes of warning. NWS PAH issued a tornado warning for this county at 00:36 UTC, 0 minutes before the tornado touched down, in force until 01:00 UTC.

The county was under a tornado watch, issued at 18:38 UTC and running to 02:00 UTC.

Issued (UTC)ExpiredProductOffice
12:00 UTC00:00 UTCWind AdvisoryPAH
18:38 UTC02:00 UTCTornado WatchPAH
00:36 UTC01:00 UTCTornado WarningPAH

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:33 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the tornado touched down at Apr 3, 7:00 PM CDT, 36 minutes earlier.

Area forecast discussion, Apr 3, 7:00 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
700 PM CDT Tue Apr 3 2018

.UPDATE...
Issued at 655 PM CDT Tue Apr 3 2018

For aviation section only.

&&

.SHORT TERM...(Late this afternoon through Tonight)
Issued at 313PM CDT Tue Apr 3 2018

Main concern comes late this afternoon/early tonight as broad mid
level trof and associated strong cold front move rapidly east
toward the region. MUCAPES greater than 2000 J/KG now streaming
northeast ahead of the surface front, with dew points into the mid
60s. Storms have initiated and quickly strengthened just west of
our forecast area. This general trend is expected to continue. As
storm coverage increases, a strongly sheared environment (around 50
kt of 0-6 km bulk shear) favors storm organization and the
general expectation is for numerous severe storms to develop along
and just ahead of the front during the next several hours. Given
the steep lapse rates across the region, large hail greater than 2
inches in diameter will be possible in within these strong and
rotating updrafts.

Major concerns for widespread damaging wind threat as well as bow
segments evolve within the line. Low level winds from the ssw
will likely inhibit some of the inflow into the broken line of
storms, but still cannot rule out a few significant tornadoes
across the region given the other environmental parameters.
Actual storm movements could approach 50-60 mph in some cells.

Storms should sweep east to near the OH/MS river confluence zone
up toward the Wabash River valley by 00z (6-7 PM CDT) this
evening, then exit our e/se counties by 02-03Z as the cold front
passes through that region. Much colder air will quickly replace
the unusually warm/humid conditions now over the region. Blustery
nw winds of 15 to 25 MPH with higher gusts will usher the colder
air in and push temps down into the 30s by Wed morning. Though
strong winds should preclude any frost formation, some locations
in se MO/srn IL could receive a light freeze before the sun come
up.

.LONG TERM...(Wednesday through Tuesday)
Issued at 313 PM CDT Tue Apr 3 2018

Medium confidence in the extended especially early on in the
forecast. The timing of the models is in better agreement at least
through Saturday. By Sunday the models start to diverge with their
solutions.

The models do agree on a dry period starting Wednesday and
persisting through most of Friday. However winds will still be a
little gusty Wednesday in the cold fronts wake while the surface
high is centered over the plains. As the high drifts overhead
Thursday morning. This could result in frost for the region. Will
monitor this closely but will not go with a headline yet due to the
ongoing larger impact headlines currently in effect. The flow aloft
will remain northwest and spoke of energy reaches the area late
Friday with a surface reflection of a cold front. This system will
bring rainshowers to the area as early as Friday afternoon and
possibly change over to wintry mix as we approach midnight and
finally change over to all snow after midnight then ending early
Saturday morning. Saturday should be dry for most areas. Sunday is
where the models start to diverge with their solutions. The latest
GFS brings a short wave out of the northern plains as warm front
lifts from the south. The ECMWF keeps the system mainly north of the
area with just a glancing blow along the Interstate 64 corridor. As
we head into next week the models keep us mainly dry but if there is
any rain it should be light with very little impact. Will keep
temperatures well below normal through the rest of the forecast
after this afternoon. There may be several chances of frost and
possibly even a freeze in the extended. Again will monitor this
closely.

&&

.AVIATION...
Issued at 655 PM CDT Tue Apr 3 2018

Broken line of strong to severe thunderstorms will continue to
move along/east of the OH/Wabash River Valleys through 02Z. Sw
winds 15-25 mph with higher gusts will turn rapidly around to the
wnw at similar speeds after the front passes. Should be looking at
VFR cigs and gusty wnw winds through 06Z...then gusts should
subside. However winds will remain aoa 10 kts through mid morning
Wed.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 7 PM CDT this evening for ILZ075>078-080>094.

MO...Wind Advisory until 7 PM CDT this evening for MOZ076-086-087-100-
     107>112-114.

IN...Wind Advisory until 7 PM CDT this evening for INZ081-082-085>088.

KY...Wind Advisory until 7 PM CDT this evening for KYZ001>022.

&&

UPDATE...GM
SHORT TERM...GM
LONG TERM...KH
AVIATION...GM
Hazardous weather outlook, Apr 3, 11:45 AM CDT, 7 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
1145 AM CDT Tue Apr 3 2018

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-041000-

Jefferson-Wayne IL-Edwards-Wabash-Perry IL-
Franklin-Hamilton-White-Jackson-Williamson-Saline-Gallatin-Union-
Johnson-Pope-Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-
Vanderburgh-Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-
McCracken-Graves-Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-
Caldwell-Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
1045 AM CDT Tue Apr 3 2018

...MODERATE RISK of severe thunderstorms this afternoon and
evening...

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

The potential exists this afternoon into early tonight for a
significant outbreak of severe thunderstorms, including a few
significant tornadoes.

A line of thunderstorms is expected to form along a strong cold
front as it crosses southeast Missouri and southern Illinois this
afternoon. This line of storms will then sweep east across western
Kentucky and southwest Indiana later this afternoon and this
evening. Isolated severe storms will also be possible out ahead of
this main line this afternoon into the early evening.

Damaging winds...large hail and tornadoes will all be possible
hazards with this potentially significant event.

Outside of thunderstorms, south winds will be strong and gusty
today. A Wind Advisory is in effect for today for sustained winds
up to 25 mph with gusts from 40 to 45 mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Widespread frost is likely on Wednesday night, with low
temperatures right around freezing.

A light wintry mix of precipitation is possible on Friday night,
with little or no accumulation. Freezing temperatures are likely
Friday night, generally in the upper 20s to around 30. Lows on
Saturday night will be near freezing in many areas.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will likely be needed this afternoon
into this evening.

MEFFERT

In the hours before

Local storm report, Apr 3, 7:02 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
702 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TSTM WND DMG     2 N MATTHEWS            36.79N 89.58W
04/03/2018                   NEW MADRID         MO   EMERGENCY MNGR

            TWO STRUCTURES DOWN AS WELL AS POWER POLES ALONG STATE
            HIGHWAY FF NEAR CR820

&&

SMITTY
Local storm report, Apr 3, 7:06 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
706 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     MARION                  37.73N 88.94W
04/03/2018                   WILLIAMSON         IL   UTILITY COMPANY

            TIME UNKNOWN...399 CUSTOMERS LOST POWER THROUGHOUT THE
            COUNTY.

&&

SMITTY
Local storm report, Apr 3, 7:09 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
709 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TORNADO          SALEM                   37.27N 88.24W
04/03/2018                   LIVINGSTON         KY   PUBLIC

            TORNADO REPORTED NEAR THE COMMUNITY RELAYED THROUGH
            TRAINED SPOTTER.

&&

SMITTY
Local storm report, Apr 3, 7:12 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
712 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     FUNNEL CLOUD     CALVERT CITY            37.03N 88.35W
04/03/2018                   MARSHALL           KY   TRAINED SPOTTER

            REPORTED NNW OF COMMUNITY NEAR TENNESSEE RIVER.

&&

SMITTY
Local storm report, Apr 3, 7:17 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
717 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TORNADO          2 E GALATIA             37.84N 88.58W
04/03/2018                   SALINE             IL   LAW ENFORCEMENT

            REPORT OF TORNADO AND DAMAGE TO HOME IN THE GALATIA AREA.
            ...TORNADO UNCONFIRMED...9 HOMES DAMAGED ALONG HARPER
            ROAD. 3 TO 4 HOMES DESTROYED. 2 BARNS/POLEBARNS DAMAGED.
            ROOF OFF OF HOUSE ALONG BANK LICK ROAD.

&&

SMITTY
Local storm report, Apr 3, 7:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
721 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     FUNNEL CLOUD     EAST PRAIRIE            36.78N 89.38W
04/03/2018                   MISSISSIPPI        MO   TRAINED SPOTTER

            FUNNEL CLOUD MOVING EASTWARD. TELEPHONE POLES DOWN.

&&

SMITTY

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Nashville Metro, TN (KBNA), 00:00Z

0.6 hours before the tornado, 200 km from the path. April 4, 2018.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 398 joules per kilogram, CIN -16, lifted condensation level 1862 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-04-04The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 243 square meters per square second, 0 to 6 km bulk shear 54 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
398 J/kg
Mixed-layer CIN
-16 J/kg
Surface CAPE
685 J/kg
Mixed-layer LCL
1862 m above ground
0-6 km bulk shear
54 kt
0-1 km bulk shear
27 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.8
0-3 km lapse rate
7.7 K/km

Open this sounding in Storm Lab

Nashville Metro, TN (KBNA), 12:00Z

11.4 hours after it, 200 km from the path. April 4, 2018.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -107827, lifted condensation level 1223 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-04-04The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -56 square meters per square second, 0 to 6 km bulk shear 79 knots.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-107827 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1223 m above ground
0-6 km bulk shear
79 kt
0-1 km bulk shear
20 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
1.6 K/km

Open this sounding in Storm Lab

The radar

The Paducah radar (KPAH), 42 km away, was scanning. The volume nearest the touchdown began at 00:37 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
23:49 UTCFUNNEL CLOUDSmithlandLivingston, KYLOCATED BETWEEN THE DAM AND THE COMMUNITY.
00:07 UTCTORNADO4 Nnw ClintonHickman, KYEF-1 TORNADO WITH PEAK WINDS ESTIMATED AROUND 100 MPH. PATH LENGTH WAS APPROXIMATELY 1/3 MILE AND MAX WIDTH WAS 100 YARDS. TREES WERE SNAPPED AND UPROOTED, A ROOF WAS LIFTED OFF A BARN, A METAL ROOF WAS PEELED BACK ON A
00:09 UTCTORNADO4 Nnw ClintonHickman, KYEF-1 TORNADO WITH PEAK WINDS ESTIMATED AROUND 100 MPH. PATH LENGTH WAS APPROXIMATELY 1/3 MILE AND MAX WIDTH WAS 100 YARDS. TREES WERE SNAPPED AND UPROOTED, A ROOF WAS LIFTED OFF A BARN, A METAL ROOF WAS PEELED BACK ON A
00:11 UTCFUNNEL CLOUDCalvert CityMarshall, KYREPORTED NNW OF COMMUNITY NEAR TENNESSEE RIVER.
00:11 UTCTSTM WND DMG4 Nw ClintonHickman, KYTREE ON MOBILE HOME AT INTERSECTION OF STATE HIGHWAY 1540 AND 58 WEST. NO INJURIES REPORTED. RESCUE SQUAD RESPONDED.
00:17 UTCTORNADO7 Ne ClintonHickman, KYEF-1 TORNADO WITH PEAK WINDS ESTIMATED AROUND 100 MPH. PATH LENGTH WAS APPROXIMATELY A TENTH OF A MILE AND MAX WIDTH WAS 75 YARDS. ALL WALLS WERE BLOWN OUT OF A CHICKEN BARN.
00:36 UTCTORNADO3 N WingoGraves, KYCONFIRMED EF-1 TORNADO WITH ESTIMATED PEAK WINDS OF 95 MPH. TORANDO BEGAN AT 736 PM JUST SOUTH OF KY HIGHWAY 1748 W AND DAMAGED TREES, SOME UPROOTED. IT MOVED NORTHEAST TO MACEDONIA CHURCH RD WHERE TIN FROM A BARN ROOF W
00:43 UTCFUNNEL CLOUD3 Ne HickoryGraves, KYREPORTED BY STATE POLICE. ALONG HIGHWAY 45.
00:44 UTCFUNNEL CLOUDHickoryGraves, KYREPORTED BY STATE POLICE ALONG HIGHWAY 45.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2018 tornado in KentuckyEvery tornado in Kentucky since 1950Warnings in force in Kentucky nowThe forecast where you are

The other tornadoes of April 3, 2018

21 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 34:45 PM EDTEF1Greene, OH8.8200$500,000
April 34:56 PM EDTEF1Clark, OH4.3150$85,000
April 35:14 PM EDTEF0Madison, OH0.250$60,000
April 34:20 PM CDTEF2Fayette, IL18.2100
April 35:37 PM EDTEF1Franklin, OH2.675$120,000
April 36:14 PM EDTEF0Perry, OH1.350$100,000
April 35:17 PM CDTEF1Williamson, IL10.0125$250,000
April 36:30 PM EDTEF0Fountain, IN2.475$1,000
April 35:39 PM CDTEF1Williamson, IL1.9150$40,000
April 35:47 PM CDTEF2Saline, IL12.3350$507,000
April 35:58 PM CDTEF0Stoddard, MO4.5100$35,000
April 36:06 PM CDTEF1Dunklin, MO6.7200$1.5 million
April 37:11 PM EDTEF0Tippecanoe, IN0.640$25,000
April 36:14 PM CDTEF1New Madrid, MO2.5125$90,000
April 36:29 PM CDTEF1Massac, IL10.675$130,000
April 36:38 PM CDTEF1White, IL2.3225$50,000
April 36:52 PM CDTEF1Grayson, KY0.5100$300,000
April 36:54 PM CDTEF2Livingston, KY4.3300$175,000
April 37:09 PM CDTEF1Hickman, KY0.3100$20,000
April 37:17 PM CDTEF1Hickman, KY0.375$30,000
April 39:34 PM EDTEF1Boyle, KY0.5100$250,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.